Chronic Conjunctival Chemosis From Amlodipine Besylate (Norvasc)


    loading  Checking for direct PDF access through Ovid

Abstract

Purpose:To report a case of conjunctival chemosis and bipedal edema associated with amlodipine besylate antihypertensive medication.Methods:Case report.Results:A 69-year-old white man presented with a diffuse conjunctival mass on his left eye. Examination revealed extensive bulbar conjunctival dependent chemosis of his left eye without injection, pruritus, discharge, or pain. Bipedal pitting edema was found. History revealed that the features were noted 3 months after starting amlodipine besylate (Norvasc) for essential hypertension. Evaluation was unrevealing for allergic or contact irritants and systemic conditions, and the findings were attributed to the previously described side effects of the calcium channel blocker amlodipine besylate with resolution 6 months after cessation.Conclusions:Patients with conjunctival chemosis and bipedal edema should be evaluated for drug reaction and local or systemic medical problems.

    loading  Loading Related Articles